Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

On medication for fungal infection. Started losing weight, having loose motion and vomiting. Any suggestion?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Patient's body weight is 38 kg which is come down from 40 in last one week, height is 5'4". TB and fungal infection Oflxacin 400, Isoniazid 300, computal 800, Pyrizinamide 750 are being given (complete list of current medication is given below). Patient is losing weight, having loose motion and vomitting, please suggest. Email id: YYYY@YYYY

Test Report:
Potassium - 2.5; Total Protein - 4.90; Creatinine - 2.90; Urine - normal, Urine Culture - No growth, Aspergillus Galactomannan - 2.343; X XXXXXXX chest PA - A nodular shadow is seen; Hemogobin - 6.4; Culture TB MGIT-Acid Fast Baccilli - Present+; Pus Cell - Few; TCO2 - 9.50Total Iron Binding Capacity - 224; 25Hydroxy Vit D - 17.02.
Posted Sat, 24 Nov 2012 in Infections
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.
Firstly, from your history some most important points are
- weight loss which is 5% in one week.
- Tuberculosis infection.
- Fungal infection.
- Loose motion.
All these indicates a deficiency of immune mechanism. It means may be there is acquired immunodeficiency syndrome or AIDS. Immediately do anti HIV 1 and 2 Elisa test. And also do a blood test for CD4 Count. Because in a patient with chronic kidney disease it is very unnatural to have such presentation.
If the test shows positive result, then treatment should be started immediately with antiretroviral therapy, depending on the CD4 count. Because, if the underlying mechanism is AIDS, then no treatment against the Tuberculosis and fungal infection does not give any definite result.

Other treatments are quite adequate and according to the abnormality found in the laboratory test reports. Like antibiotics, potassium, vitamin D supplements, and antifungal agents. Continue the treatment as instructed. Repeat the sodium and potassium levels every 3 to 4 days. And inform the report to your treating doctor. The dose of potassium chloride should be maintained accordingly.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: On medication for fungal infection. Started losing weight, having loose motion and vomiting. Any suggestion? 10 hours later
HIV test was done twice in last two weeks and it has been negative. HbsAg was negative and also test for Dengue was negative. Please suggest. Thanks.
Answered by Dr. Das Arindam 36 minutes later
Thank you for writing back.
HIV test does not become positive if the patient is in window period.
Consult with your treating doctor for ordering a DNA PCR for HIV and a p24 protein assay.
HIV is the most possible cause because it is the most common cause of wasting disease. That means when a patient is wasting body weight more than 10% within 6 months, then it clearly indicates presence of HIV if not otherwise specified.

So, consult with your treating doctor for the abovementioned investigation.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor